Alert archive / Wisconsin / Winter Storm Watches in 2007
Winter Storm Watch 2, NWS La Crosse, WI
NWS La Crosse, WI issued this winter storm watch at Feb 22, 2007, 3:56 AM CST for 13 counties in Wisconsin; 7 counties in Minnesota; 8 counties in Iowa. It took effect at Feb 23, 2007, 6:00 PM CST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Feb 22, 2007, 3:56 AM CST (09:56 UTC)
- In effect from
- Feb 23, 2007, 6:00 PM CST
- Expired
- Feb 23, 2007, 12:24 PM CST
- In force
- Issued by
- NWS La Crosse, WI
All 28 counties
Allamakee County, IA, Chickasaw County, IA, Clayton County, IA, Fayette County, IA, Floyd County, IA, Howard County, IA, Mitchell County, IA, Winneshiek County, IA, Dodge County, MN, Fillmore County, MN, Houston County, MN, Mower County, MN, Olmsted County, MN, Wabasha County, MN, Winona County, MN, Adams County, WI, Buffalo County, WI, Clark County, WI, Crawford County, WI, Grant County, WI, Jackson County, WI, Juneau County, WI, La Crosse County, WI, Monroe County, WI, Richland County, WI, Taylor County, WI, Trempealeau County, WI, Vernon County, WI
The radar
The La Crosse radar (KARX), 27 km from the middle of the area, began a volume at 10:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Minneapolis, MN (KMPX), launched 00:00Z, 9.9 hours before the alert went out and 210 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 886 m above ground
- 0-6 km bulk shear
- 80 kt
- 0-1 km storm-relative helicity
- -57 m²/s²
- 0-3 km storm-relative helicity
- 78 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS43 KARX 220956 WSWARX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE LA CROSSE WI 356 AM CST THU FEB 22 2007 ...SIGNIFICANT WINTER STORM TAKING AIM AT THE UPPER MISSISSIPPI RIVER VALLEY... .A STRENGTHENING LOW PRESSURE SYSTEM WILL MOVE SLOWLY EAST THROUGH THE CENTRAL PLAINS ON FRIDAY NIGHT AND SATURDAY. AHEAD OF THIS STORM SYSTEM...PRECIPITATION WILL LIKELY DEVELOP ACROSS THE UPPER MISSISSIPPI RIVER VALLEY ON FRIDAY NIGHT AND CONTINUE INTO THE DAY SATURDAY. THE PRECIPITATION WILL LIKELY BE A MIX OF SNOW... SLEET...AND FREEZING RAIN SOUTHWEST OF A LAKE CITY MINNESOTA TO WISCONSIN DELLS LINE...AND MAINLY IN THE FORM OF SNOW NORTHEAST OF THIS LINE. DUE TO THE POTENTIAL MIX OF PRECIPITATION ACROSS SOUTHEAST MINNESOTA...NORTHEAST IOWA...AND SOUTHWEST AND WEST CENTRAL WISCONSIN...EVENTUAL SNOW AND ICE ACCUMULATIONS ARE VERY UNCERTAIN. MEANWHILE IT APPEARS THAT THERE WILL BE THE POSSIBILITY OF 4 TO 8 INCHES OF SNOW ACROSS CENTRAL AND NORTH CENTRAL WISCONSIN. AS THE STORM SYSTEM MOVES NORTHEAST THROUGH THE MID MISSISSIPPI RIVER VALLEY ON SATURDAY NIGHT AND SUNDAY...ADDITIONAL ACCUMULATING SNOW MAY FALL ACROSS SOUTHEAST MINNESOTA...NORTHEAST IOWA...AND WESTERN WISCONSIN. IF IT APPEARS THAT SIGNIFICANT SNOWS MAY FALL FROM THIS SYSTEM...THIS WATCH MAY HAVE TO BE CONTINUED INTO SUNDAY. IAZ008>011-018-019-029-030-MNZ079-086>088-094>096-WIZ017-029- 032>034-041>044-053>055-061-221800- /O.NEW.KARX.WS.A.0002.070224T0000Z-070225T0000Z/ MITCHELL-HOWARD-WINNESHIEK-ALLAMAKEE-FLOYD-CHICKASAW-FAYETTE- CLAYTON-WABASHA-DODGE-OLMSTED-WINONA-MOWER-FILLMORE-HOUSTON- TAYLOR-CLARK-BUFFALO-TREMPEALEAU-JACKSON-LA CROSSE-MONROE-JUNEAU- ADAMS-VERNON-CRAWFORD-RICHLAND-GRANT- INCLUDING THE CITIES OF...DECORAH...WAUKON...CHARLES CITY... OELWEIN...ROCHESTER...WINONA...AUSTIN...MEDFORD...NEILLSVILLE... BLACK RIVER FALLS...LA CROSSE...SPARTA/TOMAH...MAUSTON... VIROQUA...PRAIRIE DU CHIEN...RICHLAND CENTER...PLATTEVILLE 356 AM CST THU FEB 22 2007 ...WINTER STORM WATCH IN EFFECT FROM FRIDAY EVENING THROUGH SATURDAY AFTERNOON... THE NATIONAL WEATHER SERVICE IN LA CROSSE HAS ISSUED A WINTER STORM WATCH...WHICH IS IN EFFECT FROM FRIDAY EVENING THROUGH SATURDAY AFTERNOON. THERE IS THE POTENTIAL OF A MIX OF SNOW...SLEET...AND FREEZING RAIN DEVELOPING SOUTHWEST OF A LAKE CITY MINNESOTA TO WISCONSIN DELLS LINE ON FRIDAY NIGHT AND CONTINUING INTO THE DAY SATURDAY. THIS WOULD RESULT IN SOME SNOW AND ICE ACCUMULATIONS. NORTHEAST OF THAT LINE...ACCUMULATING SNOWS WILL BE POSSIBLE. SNOW AMOUNTS MAY BE IN THE 4 TO 8 INCH RANGE. ADDITIONAL ACCUMULATING SNOW MAY FALL ON SATURDAY NIGHT AND SUNDAY. IF THIS TREND CONTINUES TO LOOK POSSIBLE...THIS WATCH MAY FALL HAVE TO BE EXTENDED INTO SUNDAY. A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR SIGNIFICANT SNOW...SLEET...OR ICE ACCUMULATIONS THAT MAY IMPACT TRAVEL. CONTINUE TO MONITOR THE LATEST FORECASTS. $$ BOYNE
5 follow-up statements
000 WWUS43 KARX 221750 WSWARX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE LA CROSSE WI 1150 AM CST THU FEB 22 2007 ...SIGNIFICANT WINTER STORM TO IMPACT THE UPPER MISSISSIPPI RIVER VALLEY THIS WEEKEND... .A STRENGTHENING LOW PRESSURE SYSTEM WILL MOVE SLOWLY EAST THROUGH THE CENTRAL PLAINS FRIDAY NIGHT AND SATURDAY. AHEAD OF THIS STORM SYSTEM...PRECIPITATION WILL LIKELY DEVELOP ACROSS THE UPPER MISSISSIPPI RIVER VALLEY FRIDAY NIGHT AND CONTINUE INTO SATURDAY. PRECIPITATION WILL LIKELY BE A MIX OF SNOW...SLEET...AND FREEZING RAIN SOUTHWEST OF A LAKE CITY MINNESOTA TO WISCONSIN DELLS LINE...AND MAINLY IN THE FORM OF SNOW NORTHEAST OF THIS LINE. DUE TO THE POTENTIAL MIX OF PRECIPITATION ACROSS SOUTHEAST MINNESOTA...NORTHEAST IOWA...AND SOUTHWEST AND WEST CENTRAL WISCONSIN...EVENTUAL SNOW AND ICE ACCUMULATIONS ARE VERY UNCERTAIN. MEANWHILE IT APPEARS THAT THERE WILL BE THE POSSIBILITY OF 4 TO 8 INCHES OF SNOW ACROSS CENTRAL AND NORTH CENTRAL WISCONSIN. AS THE STORM SYSTEM MOVES NORTHEAST THROUGH THE MID MISSISSIPPI RIVER VALLEY ON SATURDAY NIGHT AND SUNDAY...ADDITIONAL ACCUMULATING SNOW MAY FALL ACROSS SOUTHEAST MINNESOTA...NORTHEAST IOWA...AND WESTERN WISCONSIN. IF IT APPEARS THAT ADDITIONAL SIGNIFICANT SNOWS MAY FALL FROM THIS SYSTEM...THIS WATCH MAY HAVE TO BE CONTINUED INTO SUNDAY. IAZ008>011-018-019-029-030-MNZ079-086>088-094>096-WIZ017-029- 032>034-041>044-053>055-061-230200- /O.CON.KARX.WS.A.0002.070224T0000Z-070225T0000Z/ MITCHELL-HOWARD-WINNESHIEK-ALLAMAKEE-FLOYD-CHICKASAW-FAYETTE- CLAYTON-WABASHA-DODGE-OLMSTED-WINONA-MOWER-FILLMORE-HOUSTON- TAYLOR-CLARK-BUFFALO-TREMPEALEAU-JACKSON-LA CROSSE-MONROE-JUNEAU- ADAMS-VERNON-CRAWFORD-RICHLAND-GRANT- INCLUDING THE CITIES OF...DECORAH...WAUKON...CHARLES CITY... OELWEIN...ROCHESTER...WINONA...AUSTIN...MEDFORD...NEILLSVILLE... BLACK RIVER FALLS...LA CROSSE...SPARTA/TOMAH...MAUSTON... VIROQUA...PRAIRIE DU CHIEN...RICHLAND CENTER...PLATTEVILLE 1150 AM CST THU FEB 22 2007 ...WINTER STORM WATCH REMAINS IN EFFECT FROM FRIDAY EVENING THROUGH SATURDAY AFTERNOON... A WINTER STORM WATCH REMAINS IN EFFECT FROM FRIDAY EVENING THROUGH SATURDAY AFTERNOON. THERE IS THE POTENTIAL OF A MIX OF SNOW...SLEET...AND FREEZING RAIN DEVELOPING SOUTHWEST OF A LAKE CITY MINNESOTA TO WISCONSIN DELLS LINE FRIDAY NIGHT AND CONTINUING INTO SATURDAY. THIS WOULD RESULT IN POTENTIALLY SIGNIFICANT SNOW AND ICE ACCUMULATIONS. NORTHEAST OF THAT LINE...ACCUMULATING SNOWS WILL BE POSSIBLE. SNOW AMOUNTS MAY BE IN THE 4 TO 8 INCH RANGE. ADDITIONAL ACCUMULATING SNOW MAY FALL SATURDAY NIGHT AND SUNDAY. THIS STORM SHOULD ALSO HAVE STRONG WINDS DURING THE WEEKEND...WHICH WOULD ADD TO THE POTENTIAL FOR HAZARDOUS TRAVELING CONDITIONS. IF THE POTENTIAL FOR SEVERE WINTER WEATHER IMPACTS TO LINGER THROUGH THE WEEKEND...THIS WATCH MAY HAVE TO BE EXTENDED INTO SUNDAY. A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR SIGNIFICANT SNOW...SLEET...OR ICE ACCUMULATIONS THAT MAY IMPACT TRAVEL. CONTINUE TO MONITOR THE LATEST FORECASTS. $$ THOMPSON
000 WWUS43 KARX 222137 WSWARX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE LA CROSSE WI 337 PM CST THU FEB 22 2007 ...SIGNIFICANT WINTER STORM TO IMPACT THE UPPER MISSISSIPPI VALLEY THIS WEEKEND... .A STRENGTHENING LOW PRESSURE SYSTEM WILL MOVE SLOWLY EAST THROUGH THE CENTRAL PLAINS FRIDAY NIGHT AND SATURDAY. THE SYSTEM IS THEN EXPECTED TO MOVE ACROSS THE MID MISSISSIPPI VALLEY SATURDAY NIGHT AND SUNDAY. SIGNIFICANT ACCUMULATIONS OF SNOW AND ICE ARE POSSIBLE... ALONG WITH STRONG WINDS...ALL OF WHICH RESULT IN THE POTENTIAL FOR HAZARDOUS TRAVELING CONDITIONS THROUGH MUCH OF THE WEEKEND. IAZ008>011-018-019-029-030-MNZ079-086>088-094>096-WIZ017-029- 032>034-041>044-053>055-061-230600- /O.EXT.KARX.WS.A.0002.070224T0000Z-070225T1800Z/ MITCHELL-HOWARD-WINNESHIEK-ALLAMAKEE-FLOYD-CHICKASAW-FAYETTE- CLAYTON-WABASHA-DODGE-OLMSTED-WINONA-MOWER-FILLMORE-HOUSTON- TAYLOR-CLARK-BUFFALO-TREMPEALEAU-JACKSON-LA CROSSE-MONROE-JUNEAU- ADAMS-VERNON-CRAWFORD-RICHLAND-GRANT- INCLUDING THE CITIES OF...DECORAH...WAUKON...CHARLES CITY... OELWEIN...ROCHESTER...WINONA...AUSTIN...MEDFORD...NEILLSVILLE... BLACK RIVER FALLS...LA CROSSE...SPARTA/TOMAH...MAUSTON... VIROQUA...PRAIRIE DU CHIEN...RICHLAND CENTER...PLATTEVILLE 337 PM CST THU FEB 22 2007 ...WINTER STORM WATCH NOW IN EFFECT FROM FRIDAY EVENING THROUGH SUNDAY MORNING... THE WINTER STORM WATCH IS NOW IN EFFECT FROM FRIDAY EVENING THROUGH SUNDAY MORNING. THERE IS THE POTENTIAL OF A MIX OF SNOW...SLEET...AND FREEZING RAIN DEVELOPING SOUTHWEST OF A LAKE CITY MINNESOTA TO WISCONSIN DELLS LINE FRIDAY NIGHT AND CONTINUING INTO SATURDAY. MAINLY SNOW IS EXPECTED NORTHEAST OF THIS LINE. ADDITIONAL ACCUMULATING SNOW SHOULD OCCUR OVER THE ENTIRE AREA SATURDAY NIGHT AND SUNDAY. STORM TOTAL SNOWFALL OF 8 TO 12 INCHES IS POSSIBLE...WITH SOME AREAS PERHAPS EXCEEDING A FOOT. STRONG WINDS ARE EXPECTED DURING THE WEEKEND...WHICH ALONG WITH SNOW AND ICE ACCUMULATIONS...RESULT IN THE POTENTIAL FOR HAZARDOUS TRAVELING CONDITIONS. A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR SIGNIFICANT SNOW...SLEET...OR ICE ACCUMULATIONS THAT MAY IMPACT TRAVEL. CONTINUE TO MONITOR THE LATEST FORECASTS. $$ THOMPSON
000 WWUS43 KARX 230308 WSWARX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE LA CROSSE WI 908 PM CST THU FEB 22 2007 ...SIGNIFICANT WINTER STORM TO IMPACT THE UPPER MISSISSIPPI VALLEY THIS WEEKEND... .A STRENGTHENING LOW PRESSURE SYSTEM WILL MOVE SLOWLY EAST THROUGH THE CENTRAL PLAINS FRIDAY NIGHT AND SATURDAY. THE SYSTEM IS THEN EXPECTED TO MOVE ACROSS THE MID MISSISSIPPI VALLEY SATURDAY NIGHT AND SUNDAY. SIGNIFICANT ACCUMULATIONS OF SNOW AND ICE ARE POSSIBLE...ALONG WITH STRONG WINDS...ALL OF WHICH WILL RESULT IN THE POTENTIAL FOR HAZARDOUS TRAVELING CONDITIONS THROUGH MUCH OF THE WEEKEND. IAZ008>011-018-019-029-030-MNZ079-086>088-094>096-WIZ017-029- 032>034-041>044-053>055-061-231115- /O.CON.KARX.WS.A.0002.070224T0000Z-070225T1800Z/ MITCHELL-HOWARD-WINNESHIEK-ALLAMAKEE-FLOYD-CHICKASAW-FAYETTE- CLAYTON-WABASHA-DODGE-OLMSTED-WINONA-MOWER-FILLMORE-HOUSTON- TAYLOR-CLARK-BUFFALO-TREMPEALEAU-JACKSON-LA CROSSE-MONROE-JUNEAU- ADAMS-VERNON-CRAWFORD-RICHLAND-GRANT- INCLUDING THE CITIES OF...DECORAH...WAUKON...CHARLES CITY... OELWEIN...ROCHESTER...WINONA...AUSTIN...MEDFORD...NEILLSVILLE... BLACK RIVER FALLS...LA CROSSE...SPARTA/TOMAH...MAUSTON... VIROQUA...PRAIRIE DU CHIEN...RICHLAND CENTER...PLATTEVILLE 908 PM CST THU FEB 22 2007 ...WINTER STORM WATCH REMAINS IN EFFECT FROM FRIDAY EVENING THROUGH SUNDAY MORNING... A WINTER STORM WATCH REMAINS IN EFFECT FROM FRIDAY EVENING THROUGH SUNDAY MORNING. THERE IS THE POTENTIAL OF A MIXTURE OF SNOW AND SLEET DEVELOPING SOUTHWEST OF A LAKE CITY MINNESOTA TO WISCONSIN DELLS LINE FRIDAY NIGHT AND CONTINUING INTO SATURDAY. SOME FREEZING RAIN MAY ALSO OCCUR...BUT IT IS NOT EXPECTED TO LAST VERY LONG. ANY ICE ACCUMULATIONS THAT OCCUR WILL PRIMARILY BE FROM SLEET. MAINLY SNOW IS EXPECTED NORTHEAST OF THE LAKE CITY TO WISCONSIN DELLS LINE. ADDITIONAL ACCUMULATING SNOW SHOULD OCCUR OVER THE ENTIRE AREA SATURDAY NIGHT AND SUNDAY. STORM TOTAL SNOWFALL OF 8 TO 12 INCHES IS POSSIBLE...WITH SOME AREAS EXCEEDING A FOOT. STRONG WINDS ARE EXPECTED DURING THE WEEKEND...WHICH ALONG WITH SNOW AND ICE ACCUMULATIONS...WILL RESULT IN THE POTENTIAL FOR HAZARDOUS TRAVELING CONDITIONS. A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR SIGNIFICANT SNOW...SLEET...OR ICE ACCUMULATIONS THAT MAY IMPACT TRAVEL. CONTINUE TO MONITOR THE LATEST FORECASTS. $$ 04
000 WWUS43 KARX 231001 WSWARX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE LA CROSSE WI 401 AM CST FRI FEB 23 2007 ...MAJOR WINTER STORM TO IMPACT THE AREA THIS WEEKEND... .A LOW PRESSURE SYSTEM WILL GATHER STRENGTH AND MOVE FROM THE ROCKIES INTO THE CENTRAL PLAINS BY THIS EVENING. THE LOW WILL THEN CONTINUE TO MOVE SLOWLY NORTHEAST INTO THE UPPER MIDWEST SATURDAY THROUGH SUNDAY. ABUNDANT GULF MOISTURE WILL BE AVAILABLE FOR THE STORM SYSTEM TO WORK WITH. A MIXTURE OF SNOW...SLEET AND SOME FREEZING RAIN WILL START SPREADING EAST INTO THE AREA THIS EVENING...MAINLY SOUTHWEST OF A LINE FROM LAKE CITY THROUGH LA CROSSE...TO NEAR RICHLAND CENTER...WHILE MOSTLY SNOW WILL OCCUR NORTH OF THIS LINE. THE MIXED PRECIPITATION WILL TRANSITION TO ALL SNOW BY SATURDAY EVENING AND BECOME HEAVY AT TIMES SATURDAY NIGHT THROUGH SUNDAY. STRONG WINDS WILL ALSO ACCOMPANY THE EXPECTED SIGNIFICANT ACCUMULATIONS OF SNOW AND ICE...ALONG WITH STRONG WINDS...WILL RESULT IN HAZARDOUS TRAVELING CONDITIONS THROUGH MUCH OF THE WEEKEND. IAZ008>011-018-019-029-030-MNZ079-086>088-094>096-WIZ032-033-041- 053>055-061-231800- /O.UPG.KARX.WS.A.0002.070224T0000Z-070225T1800Z/ /O.NEW.KARX.WS.W.0002.070224T0000Z-070226T0000Z/ MITCHELL-HOWARD-WINNESHIEK-ALLAMAKEE-FLOYD-CHICKASAW-FAYETTE- CLAYTON-WABASHA-DODGE-OLMSTED-WINONA-MOWER-FILLMORE-HOUSTON- BUFFALO-TREMPEALEAU-LA CROSSE-VERNON-CRAWFORD-RICHLAND-GRANT- INCLUDING THE CITIES OF...DECORAH...WAUKON...CHARLES CITY... OELWEIN...ROCHESTER...WINONA...AUSTIN...LA CROSSE...VIROQUA... PRAIRIE DU CHIEN...RICHLAND CENTER...PLATTEVILLE 401 AM CST FRI FEB 23 2007 ...WINTER STORM WARNING IN EFFECT FROM 6 PM THIS EVENING TO 6 PM CST SUNDAY... THE NATIONAL WEATHER SERVICE IN LA CROSSE HAS ISSUED A WINTER STORM WARNING...WHICH IS IN EFFECT FROM 6 PM THIS EVENING TO 6 PM CST SUNDAY. THE WINTER STORM WATCH IS NO LONGER IN EFFECT. A MIXTURE OF SNOW AND SLEET WILL DEVELOP SOUTHWEST OF A LAKE CITY MINNESOTA...LA CROSSE AND RICHLAND CENTER LINE TONIGHT AND CONTINUE INTO SATURDAY. SOME FREEZING RAIN MAY ALSO OCCUR...BUT IT IS NOT EXPECTED TO LAST VERY LONG. ANY ICE ACCUMULATIONS THAT OCCUR WILL PRIMARILY BE FROM SLEET. HOWEVER...A GLAZING OF LESS THAN A QUARTER INCH IS POSSIBLE FROM THE FREEZING RAIN. MAINLY SNOW IS EXPECTED NORTHEAST OF THE LAKE CITY...LA CROSSE AND RICHLAND CENTER LINE. ADDITIONAL ACCUMULATING SNOW WILL OCCUR OVER THE ENTIRE AREA SATURDAY NIGHT AND SUNDAY. STORM TOTAL SNOWFALL THROUGH SUNDAY OF AROUND A FOOT IS LIKELY...WITH SOME AREAS SEEING IN EXCESS OF A FOOT. STRONG WINDS ARE ALSO EXPECTED DURING THE WEEKEND...WHICH ALONG WITH SNOW AND ICE ACCUMULATIONS...WILL RESULT IN HAZARDOUS TRAVELING CONDITIONS. A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW... SLEET...AND ICE ARE EXPECTED OR OCCURRING. STRONG WINDS ARE ALSO POSSIBLE. THIS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE. $$ WIZ017-029-034-042>044-231800- /O.EXT.KARX.WS.A.0002.070224T0000Z-070226T0000Z/ TAYLOR-CLARK-JACKSON-MONROE-JUNEAU-ADAMS- INCLUDING THE CITIES OF...MEDFORD...NEILLSVILLE... BLACK RIVER FALLS...SPARTA/TOMAH...MAUSTON 401 AM CST FRI FEB 23 2007 ...WINTER STORM WATCH NOW IN EFFECT FROM THIS EVENING THROUGH SUNDAY AFTERNOON... THE WINTER STORM WATCH IS NOW IN EFFECT FROM THIS EVENING THROUGH SUNDAY AFTERNOON. SNOW IS EXPECTED TO SPREAD EAST ACROSS THE AREA LATE TONIGHT AND THEN CONTINUE THROUGH SATURDAY AND SUNDAY. STORM TOTAL SNOWFALL OF 8 TO 12 INCHES IS POSSIBLE...WITH SOME AREAS EXCEEDING A FOOT. STRONG WINDS ARE ALSO EXPECTED DURING THE WEEKEND...WHICH ALONG WITH SNOW AND ICE ACCUMULATIONS...WILL RESULT IN THE POTENTIAL FOR HAZARDOUS TRAVELING CONDITIONS. A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR SIGNIFICANT SNOW...SLEET...OR ICE ACCUMULATIONS THAT MAY IMPACT TRAVEL. CONTINUE TO MONITOR THE LATEST FORECASTS. $$ DAS
000 WWUS43 KARX 231824 WSWARX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE LA CROSSE WI 1224 PM CST FRI FEB 23 2007 ...MAJOR WINTER STORM TO HAVE GREAT IMPACT THIS WEEKEND... .LOW PRESSURE IS DEVELOPING OVER COLORADO AND WILL GATHER STRENGTH AND MOVE INTO THE CENTRAL PLAINS BY THIS EVENING...SURGING MOISTURE AND PRECIPITATION INTO THE AREA. THE LOW WILL THEN CONTINUE TO MOVE SLOWLY NORTHEAST INTO THE UPPER MIDWEST SATURDAY THROUGH SUNDAY. SNOW IS EXPECTED EAST OF THE MISSISSIPPI RIVER...WHILE SNOW AND SLEET IS EXPECTED TO THE WEST OF THE RIVER. A SIGNIFICANT AMOUNT OF SLEET AND FREEZING RAIN IS EXPECTED WEST OF A DODGE CENTER MINNESOTA...TO OELWEIN IOWA LINE. BY SATURDAY NIGHT...ALL AREAS WILL SEE SNOW. VERY STRONG WINDS SATURDAY AND SATURDAY NIGHT WILL CAUSE MAJOR TRAVEL IMPACTS. THE STORM WILL SHIFT EAST SUNDAY WITH IMPROVING CONDITIONS BY EVENING. WIZ017-029-034-042>044-240230- /O.UPG.KARX.WS.A.0002.070224T0000Z-070226T0000Z/ /O.EXA.KARX.WS.W.0002.070224T0000Z-070226T0000Z/ TAYLOR-CLARK-JACKSON-MONROE-JUNEAU-ADAMS- INCLUDING THE CITIES OF...MEDFORD...NEILLSVILLE... BLACK RIVER FALLS...SPARTA/TOMAH...MAUSTON 1224 PM CST FRI FEB 23 2007 ...WINTER STORM WARNING IN EFFECT FROM 6 PM THIS EVENING TO 6 PM CST SUNDAY... THE NATIONAL WEATHER SERVICE IN LA CROSSE HAS ISSUED A WINTER STORM WARNING...WHICH IS IN EFFECT FROM 6 PM THIS EVENING TO 6 PM CST SUNDAY. THE WINTER STORM WATCH IS NO LONGER IN EFFECT. SNOW IS EXPECTED TO DEVELOP ACROSS THE AREA TONIGHT AND THEN CONTINUE THROUGH SATURDAY AND SUNDAY. SNOWFALL TOTALS FROM THE STORM OF AT LEAST 8 INCHES...WITH ISOLATED TOTALS NEAR 15 INCHES...ARE EXPECTED BY SUNDAY. VERY STRONG WINDS OF 25 TO 35 MPH ARE EXPECTED SATURDAY AFTERNOON AND SATURDAY NIGHT CAUSING NEAR BLIZZARD-LIKE CONDITIONS IN THE SNOW. A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW... SLEET...AND ICE ARE EXPECTED OR OCCURRING. THIS IS A SIGNIFICANT STORM AND TRAVEL THIS WEEKEND IS NOT RECOMMENDED. $$ IAZ008>011-018-019-029-030-MNZ079-086>088-094>096-WIZ032-033-041- 053>055-061-240230- /O.CON.KARX.WS.W.0002.070224T0000Z-070226T0000Z/ MITCHELL-HOWARD-WINNESHIEK-ALLAMAKEE-FLOYD-CHICKASAW-FAYETTE- CLAYTON-WABASHA-DODGE-OLMSTED-WINONA-MOWER-FILLMORE-HOUSTON- BUFFALO-TREMPEALEAU-LA CROSSE-VERNON-CRAWFORD-RICHLAND-GRANT- INCLUDING THE CITIES OF...DECORAH...WAUKON...CHARLES CITY... OELWEIN...ROCHESTER...WINONA...AUSTIN...LA CROSSE...VIROQUA... PRAIRIE DU CHIEN...RICHLAND CENTER...PLATTEVILLE 1224 PM CST FRI FEB 23 2007 ...WINTER STORM WARNING REMAINS IN EFFECT FROM 6 PM THIS EVENING TO 6 PM CST SUNDAY... A WINTER STORM WARNING REMAINS IN EFFECT FROM 6 PM THIS EVENING TO 6 PM CST SUNDAY. SNOW...SLEET...AND FREEZING RAIN IS EXPECTED TO DEVELOP ACROSS THE AREA TONIGHT AND THEN CONTINUE THROUGH SATURDAY...CHANGING TO ALL SNOW SATURDAY NIGHT AND SUNDAY. ALL SNOW IS EXPECTED ALONG AND EAST OF THE MISSISSIPPI RIVER. SNOWFALL TOTALS FROM THE STORM OF AT LEAST 8 INCHES...WITH ISOLATED TOTALS NEAR 15 INCHES...ARE EXPECTED BY SUNDAY. AREAS WEST OF THE MISSISSIPPI RIVER CAN EXPECT 6 TO 10 INCHES OF SNOW WITH UP TO ONE-HALF INCH OF SLEET ACCUMULATION. WEST OF A DODGE CENTER MINNESOTA...TO OELWEIN IOWA LINE CAN EXPECT A SIGNIFICANT ICE ACCUMULATION OF OVER ONE-HALF INCH AND SNOWFALL TOTALS TO BE SOMEWHAT REDUCED. VERY STRONG WINDS OF 25 TO 35 MPH ARE EXPECTED SATURDAY AFTERNOON AND SATURDAY NIGHT CAUSING NEAR BLIZZARD-LIKE CONDITIONS IN THE SNOW. FOR THOSE AREAS WITH ICING...THESE WINDS WILL CAUSE WIDESPREAD POWER LINE AND TREE DAMAGE. A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW... SLEET...AND ICE ARE EXPECTED OR OCCURRING. THIS IS A SIGNIFICANT STORM AND TRAVEL THIS WEEKEND IS NOT RECOMMENDED. $$ BAUMGARDT
What forecasters said that day
The local office's own words before this winter storm watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS La Crosse, WI wrote its last area forecast discussion before this winter storm watch went out at Feb 21, 3:39 PM CST, 12 hours 17 minutes earlier.
Area forecast discussion, Feb 21, 3:39 PM CST, 12 hours 17 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LA CROSSE WI 339 PM CST WED FEB 21 2007 .SHORT TERM...THROUGH SUNDAY SHORT TERM PORTION OF DISCUSSION WILL INCLUDE SUNDAY SINCE MAJOR STORM SYSTEM STILL LINGERS INTO THIS DAY...AND WITH THIS SYSTEM THE FORECAST FOCUS...DECIDED TO INCLUDE THIS ENTIRE TIME PERIOD IN THIS PORTION OF DISCUSSION. NO DOUBT THAT SIGNIFICANT EVENT BECOMING A BIGGER AND BIGGER THREAT FOR THIS CWA...BUT DETAILS MAGNIFIED AS A LOWER CONFIDENCE ITEM DUE TO PROXIMITY OF THERMAL RIBBON AND HUGE VARIATION IN P-TYPE AND ASSOSCIATED HAZARDS. FIRST THINGS FIRST...A RATHER POTENT WAVE ALONG MN/CANADA BORDER WILL DIG SOUTHEAST TONIGHT INTO THE GREAT LAKES. STRONG COLD FRONT TO WHOOSH THROUGH THE CWA THIS EVENING. TOYED HEAVILY WITH ISSUING A WIND ADVISORY FOR THE EVENING PERIOD...BUT DECIDED THAT ADVISORY CRITERIA WILL ONLY BE TOUCHED BRIEFLY AT A FEW LOCATIONS. STRONG COLD ADVECTION COINCIDES WITH THE ISALLOBARIC COUPLET AND 40KT 925MB FLOW TO ALLOW A FEW POTENT GUSTS THIS EVE...ESPECIALLY WIND PRONE AREAS OF NRN 1/2 OF CWA...NAMELY SERN MN AND RIDGETOPS OF MS RVR VALLEY...AND OUT INTO THE FLATS NEAR SPARTA/TOMAH. BAND OF SPRINKLES/VERY LIGHT SHOWERS ALONG FRONT WILL CROSS NRN CWA THROUGH 00Z BUT SHOULD NOT BE PROBLEM FOR TONIGHT/S FORECAST GIVEN OVERWHELMING SUBSIDENT SIGNAL AS NIGHT WEARS ON. MUCH COOLER TOMORROW DESPITE PLENTY OF SUNSHINE...AND WEAKENING WINDS. RIDGE AXIS TO PASS OVER AREA THURS NIGHT WITH CALM WINDS AND MAINLY CLEAR SKIES. DROPPED TEMPS A BIT BOTH THUR AND THUR NIGHT GIVEN STRONGER COLD ADVECTION SIGNAL...AND GOOD RADIATIONAL POTENTIAL THURS NIGHT. LARGE STORM SYSTEM FRIDAY NIGHT THROUGH SUNDAY...TRIED AS MUCH AS POSSIBLE TO KEEP FINE DETAIL OUT OF THE FORECAST...GIVEN HOW WIDELY VARYING THE OUTCOMES COULD BE ACROSS OUR AREA. WHAT WE FEEL FAIRLY CONFIDENT ON...IS THAT SIGNIFICANT PCPN SEEMS A GOOD BET ACROSS MUCH OF THE AREA. THIS IS IN WIDE AGREEMENT FROM THE DETERMINISTIC RUNS OF GFS/WRF/ECMWF/CANADIAN...WITH SUPPORTING VERY HIGH PROBABILITIES IN SREF/GEFS. WE ARE LOOKING /CONSERVATIVELY/ AT 0.75 TO 1.25 INCHES...WITH AN UPSIDE OF 2.00 INCHES POSSIBLE IF IDEAL THERMODYNAMIC/KINEMATIC FORCING MECHANISMS CAN LINK UP OVER A PORTION OF THE AREA FOR A DECENT PERIOD OF TIME. HPC STANDARDIZED ANOMALIES INDICATE THAT ANOMALOUS MOISTURE FLUX OF GREATER THAN 4.0 STANDARD DEVIATIONS AHEAD OF VERY DEEP AND POTENT WAVE TO MOVE OUT OF SRN ROCKIES THIS WEEEKEND. THIS DEEP WAVE ALLOWS SFC PRESSURES TO LOWER TO ABOUT 985 MB SAT AFTN BEFORE OCCLUSION AND RAPID FILLING OF THE SYSTEM ALOFT. MOISTURE INDEED WILL BE PLENTIFUL...AND GIVEN IMPRESSIVE THERMODYNAMIC LIFT FIRST /FRIDAY NIGHT INTO SATURDAY MORNING/ AND THEN KINEMATIC LIFT AS THE MAIN UPPER SYSTEM MOVES RIGHT AT US SATURDAY NIGHT...TWO SIGNIFICANT WAVES OF PCPN IN THE OFFING. FIRST BAND OF PCPN FRIDAY NIGHT ON NOSE OF VERY IMPRESSIVE WARM ADV/ISENTROPIC LIFT SIGNAL...AND SHOULD SPREAD INTO CWA FRI EVENING...FOCUSING IN WRN CWA. GIVEN MAINTENANCE OF E-SELY FLOW IN LOW LEVELS OUT OF GREAT LAKES HIGH...THINK BOUNDARY LAYER WARMING IS GOING TO BE LESS THAN PVSLY ANTICIPATED. THUS...THINK FREEZING/FROZEN PCPN MAY BE BIGGER THREAT...WITH DECENT ACCUMULATIONS POSSIBLE FOR WRN AREAS FRI NIGHT. HOWEVER...BAROCLINIC RIBBON TEETERING VERY CLOSE BY...AND CAN/T DISCOUNT POSSIBILITY THAT MIX/RAIN BECOMES JUST AS BIG OF A THREAT GIVEN ANY WOBBLE IN FCST MODEL SOLNS. THIS ESPECIALLY TRUE INTO SATURDAY WHEN WARMING POTENTIAL IS AT ITS GREATEST. MAINTAINED THE POSSIBILTIES OF EITHER RAIN OR SNOW INTO SATURDAY. ENTIRE SYSTEM BEGINS TO FILL SATURDAY NIGHT INTO SUN PASSING BY TO OUR SOUTH. INCREASING SIGNAL THAT COLD ADV TO INCREASE SAT NIGHT INTO SUN TAKING ALL BACK OVER TO SNOW...WITH POTENTIAL OF SIGNIFICANT ACCUMS. VERY DYNAMIC/DEEP LIFT SATURDAY NIGTH PROMISES THE HEAVIEST PD OF PCPN. THIS A WIDELY DISPLAYED AND AGREED UPON SOLN IN THE VARIOUS ENSEMBLES/DETERMINSITIC RUNS. HAVE NO DOUBT THAT WINTER STORM WATCHES WILL MOST LIKELY BE HOISTED IN NEXT SHIFT OR TWO...ONCE DIFFERENT PCPN TYPES CAN BE SINGLED OUT AND HAZARDS CAN BE IDENTIFIED. WHAT WE DON/T WANT...TO LEAN TOO HEAVILY ON ANY ONE TYPE OF PCPN TOO FAR OUT...SO DIDN/T HAVE CONFIDENCE TODAY TO GO WITH WATCH. TOO MUCH UNCERTAINTY OF ALL LIQUID CHANCES ESP SAT...BEFORE TRANSITIONING BACK TO FROZEN. MAINTAIN THAT THIS SYSTEM COULD PRODUCE VERY SIGNIFICANT ICING/SNOW ACCUMULATIONS...OR FLOODING IF MAINLY RAIN FALLS ON FROZEN SOILS. THIS ALL ADDRESSED IN CURRENT HAZARDOUS WEATHER OUTLOOK...AND EXTENDED HYDROLOGIC PRODUCT. .LONG TERM...MONDAY THROUGH WEDNESDAY MUCH QUIETER AND SEASONABLE PERIOD. EYES WILL QUICKLY FOCUS NEXT ON THE NEXT SIGNIFICANT CHUNK OF ENERGY DUE INTO THE AREA BY END OF NEXT WEEK. WILL NEED TO LOOK AT THAT MORE WHEN WE GET THIS CURRENT SYSTEM PAST US. COULD SPELL ANOTHER ROUND OF ACTIVE WEATHER. && .ARX WATCHES/WARNINGS/ADVISORIES... WI...NONE. MN...NONE. IA...NONE. && BINAU
Hazardous weather outlook, Feb 21, 3:00 PM CST, 12 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LA CROSSE WI 300 PM CST WED FEB 21 2007 IAZ008>011-018-019-029-030-MNZ079-086>088-094>096-WIZ017-029- 032>034-041>044-053>055-061-221200- ADAMS-ALLAMAKEE-BUFFALO-CHICKASAW-CLARK-CLAYTON-CRAWFORD-DODGE- FAYETTE-FILLMORE-FLOYD-GRANT-HOUSTON-HOWARD-JACKSON-JUNEAU-LA CROSSE-MITCHELL-MONROE-MOWER-OLMSTED-RICHLAND-TAYLOR-TREMPEALEAU- VERNON-WABASHA-WINNESHIEK-WINONA- 300 PM CST WED FEB 21 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF NORTHEAST IOWA... SOUTHEAST MINNESOTA...AND SOUTHWEST INTO CENTRAL WISCONSIN. .DAY ONE...TONIGHT A STORM SYSTEM PASSING ACROSS LAKE SUPERIOR TONIGHT WILL BRING STRONG WEST AND NORTHWEST WINDS TO PARTS OF THE AREA TONIGHT. WIND SPEEDS OF 15 TO 25 MPH WITH GUSTS TO AROUND 35 MPH CAN BE EXPECTED FOR LOCATIONS ALONG AND NORTH OF INTERSTATE 90...ESPECIALLY FROM MID EVENING THROUGH THE OVERNIGHT HOURS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY IT IS BECOMING MORE CERTAIN THAT A POTENT STORM SYSTEM WILL BRING A WINTRY MIX OF PRECIPITATION TO THE UPPER MIDWEST...BEGINNING FRIDAY NIGHT AND LASTING THROUGH THE BULK OF THE WEEKEND. HOWEVER...THE DETAILS REMAIN UNCERTAIN...WITH LOWER CONFIDENCE ON WHAT TYPE OF PRECIPITATION WILL FALL. TEMPERATURES ALOFT ARE IN THE CRITICAL RANGES THAT THE PRECIPITATION COULD BE RAIN...FREEZING RAIN...SLEET OR SNOW FOR MUCH OF THE AREA...DEPENDING ON SUBTLE SHIFTS IN THE EXPECTED TRACK OF THE STORM. WHAT SEEMS THE MOST CERTAIN IS THAT SIGNIFICANT AMOUNTS OF PRECIPITATION WILL FALL...WITH THE THREAT OF FLOODING...SIGNIFICANT ICE ACCUMULATION...OR HEAVY SNOW ALL POSSIBLE. IF THE STORM LIFTS FURTHER NORTH THAN PRESENTLY EXPECTED...MORE RAIN WOULD RESULT AND THE THREAT OF RUNOFF AND SIGNIFICANT RISES IN AREA RIVERS WHICH ARE STILL ICE COVERED WOULD BE THE PRIMARY CONCERN. THE RISING WATER WOULD BREAK UP THE ICE ON THE RIVERS...AND MAY CREATE ICE JAMS. A MORE SOUTHERLY TRACK OF THE LOW PRESSURE WOULD BRING ENOUGH COLD AIR INTO THE STORM SYSTEM BY SATURDAY NIGHT AND SUNDAY THAT MOST OF THE PRECIPITATION WOULD BE SNOW...WITH SIGNIFICANT ACCUMULATIONS. A PROLONGED PERIOD OF MIXED PRECIPITATION IS ALSO POSSIBLE...WITH THE POTENTIAL FOR SIGNIFICANT ICING. FURTHER YET... STRONG WINDS MAY RESULT IN CONSIDERABLE BLOWING AND DRIFTING OF ANY NEW SNOW BY SUNDAY. THOSE WITH TRAVEL PLANS FRIDAY NIGHT THROUGH SUNDAY ACROSS THE ENTIRE AREA SHOULD STAY TUNED TO YOUR FAVORITE SOURCE OF WEATHER INFORMATION FOR UPDATES ON THE DETAILS OF THIS POTENTIAL WINTER STORM. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. HOWEVER PRECIPITATION REPORTS WOULD BE GREATLY APPRECIATED THIS WEEKEND. .EMERGENCY MANAGEMENT COORDINATION... NO CALL IS SCHEDULED. RRS
Nearby
Winter Storm Watches in Wisconsin, 2007Winter Storm Watches in Iowa, 2007Winter Storm Watches in Minnesota, 2007Every winter storm watch in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.